MAUDE Adverse Event Report: MEDTRONIC MEXICO BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96880-019
Medical Device Problem Codes Crack (1135); Mechanical Problem (1384)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use of a bio-medicus multi-stage femoral venous cannula with insertion kit, a guide wire (0.97mm x 180cm) for the cannula was being used to cannulate a patient for venovenous (vv) extracorporeal membrane oxygenation (ecmo) (cv surgery) through the right femoral vein, re-wiring through a previous dialysis site.The wire was inserted without resistance initially, butresistance was noted during insertion and removal.Upon removal, the wire was found to be shredded and significantly damaged.Ultimately, this damaged the patient's venous system (external iliac and femoral vein), resulting in hemorrhagic shock that required massive transfusion and interventional radiology for management.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22013931
Report Number9612164-2025-02380
Device Sequence Number20806453
Product Code DWF
UDI-Device Identifier00763000242343
UDI-Public00763000242343
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model Number96880-019
Device Catalogue Number96880-019
Device Lot Number2021071285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/13/2025
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown